Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 13, NWS Norman, OK

June 29, 20218 counties in Oklahoma

NWS Norman, OK issued this areal flood warning at Jun 29, 2021, 10:58 AM CDT for 8 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 10:58 AM CDT (15:58 UTC)
Expired
Jun 29, 2021, 5:00 PM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Garfield County, OK, Grant County, OK, Kingfisher County, OK, Major County, OK

The radar

The Vance AFB radar (KVNX), 72 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WGUS44 KOUN 291558
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
1058 AM CDT Tue Jun 29 2021

OKC003-011-015-017-047-053-073-093-292200-
/O.NEW.KOUN.FA.W.0013.210629T1558Z-210629T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa OK-Blaine OK-Caddo OK-Canadian OK-Garfield OK-Grant OK-
Kingfisher OK-Major OK-
1058 AM CDT Tue Jun 29 2021

The National Weather Service in Norman has issued a

* Flood Warning for...
  Western Canadian County in central Oklahoma...
  Western Kingfisher County in central Oklahoma...
  Western Garfield County in northern Oklahoma...
  Grant County in northern Oklahoma...
  Alfalfa County in northwestern Oklahoma...
  Blaine County in northwestern Oklahoma...
  Eastern Major County in northwestern Oklahoma...
  Central Caddo County in southwestern Oklahoma...

* Until 500 PM CDT Tuesday.

* At 1058 AM CDT, Doppler radar indicated heavy rain. Flooding is 
  ongoing or expected to begin shortly in the warned area. Between 
  0.5 and 2 inches of rain have fallen the past 3 hours.

Some locations that will experience flooding include...
  Enid, Watonga, Kingfisher, Fairview, Cherokee, Medford, Hinton, 
  Hennessey, Carnegie, Helena, Waukomis, Geary, Okarche, Okeene, 
  Hydro, Pond Creek, Binger, Fort Cobb, Lahoma and Calumet.

Additional rainfall amounts up to 2 inches are possible in the 
warned area through early this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

&&

LAT...LON 3699 9843 3699 9752 3538 9810 3520 9810
      3504 9862

$$

11
1 follow-up statement
150 
WGUS84 KOUN 291943
FLSOUN

Flood Statement
National Weather Service Norman OK
243 PM CDT Tue Jun 29 2021

OKC003-011-015-017-047-053-073-093-292200-
/O.CON.KOUN.FA.W.0013.000000T0000Z-210629T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa OK-Blaine OK-Caddo OK-Canadian OK-Garfield OK-Grant OK-
Kingfisher OK-Major OK-
243 PM CDT Tue Jun 29 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR 
WESTERN CANADIAN, WESTERN KINGFISHER, WESTERN GARFIELD, GRANT, 
ALFALFA, BLAINE, EASTERN MAJOR AND CENTRAL CADDO COUNTIES...

At 243 PM CDT, Doppler radar indicated slow moving showers and 
thunderstorms with heavy rainfall.

Some locations that will experience flooding include...
  Enid, Watonga, Kingfisher, Fairview, Cherokee, Medford, Hinton, 
  Hennessey, Carnegie, Helena, Waukomis, Geary, Okarche, Okeene, 
  Hydro, Pond Creek, Binger, Fort Cobb, Lahoma and Calumet.

Additional rainfall amounts up to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

&&

LAT...LON 3699 9843 3699 9752 3538 9810 3520 9810
      3504 9862

$$

11

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 6:16 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 6:16 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
616 AM CDT Tue Jun 29 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 329 AM CDT Tue Jun 29 2021

The weak front oriented southwest-northeast across central Oklahoma
is expected to drift a bit to the northwest during the day and
become stationary. This will enhance showers and thunderstorms
somewhat northwest of where they have been the last few days. The
weak surface low over southwestern Oklahoma is expected to deepen a
bit as well. This would enhance convergence into the front over west
central and into north central Oklahoma this afternoon. POPS are
higher in these areas today. A flood watch will be extended for
these areas until later this evening.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 306 AM CDT Tue Jun 29 2021

The wet pattern will continue for much of the rest of the week as a
trough remains across the central plains and a very moist airmass
stays overhead. Upper ridging will temporarily build over the
area from the east on Wednesday. At least isolated showers/storms
are expected given only a weak cap and moisture in place, but
overall coverage of storms will likely be less on Wednesday than
the last several days given a decrease in synoptic scale support
and a lack of discernible mesoscale forcing mechanisms. Highest
PoPs will be focused along the periphery of the ridge across
northern and western Oklahoma Wednesday afternoon.

By Thursday the upper ridge retreats to our southwest as upper
troughing deepens to our north and east. This should help send a
cold front southward into our area which will serve as a focus for
more widespread thunderstorm development once again. Given how
much rain we have seen the last several days, Thursday will need
to be watched for as another day with broader flooding potential
along the front. On Friday the front pushes further south, likely
augmented/reinforced by Thursday's convection, with northern parts
of the area seeing much lower precipitation chances by Friday
afternoon. High pressure is expected to continue to build in from
the north on Saturday, helping to push precipitation chances even
further south and finally giving our area a chance to dry out a
bit this weekend after an extended period of drenching rains.

Ware

&&

.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Tue Jun 29 2021

IFR and MVFR conditions will persist through the period. Showers
will move from the south this morning over much of OKlahoma before
thunderstorms resume this evening with heavy rainfall expected in
northern Oklahoma. Winds will be less than 12 knots.

&&

.UPPER AIR...
Issued at 1040 PM CDT Mon Jun 28 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79  69  84  70 /  70  40  50  40
Hobart OK         78  68  85  69 /  70  50  40  30
Wichita Falls TX  83  70  87  72 /  60  30  30  20
Gage OK           78  65  85  67 /  70  40  40  40
Ponca City OK     79  69  83  69 /  80  50  70  50
Durant OK         86  71  88  71 /  40  20  40  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ006>008-011>030-033>038.

TX...Flood Watch through this evening for TXZ083>085.

&&

SHORT TERM...09
LONG TERM....08
AVIATION...09
Hazardous weather outlook, Jun 29, 4:27 AM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
427 AM CDT Tue Jun 29 2021

OKZ004>048-050>052-TXZ083>090-300930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
427 AM CDT Tue Jun 29 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will occur today, with most of the activity
across western, central, and northeast parts of Oklahoma. No
severe storms are expected, but heavy rain associated with storms
will increase the threat of flooding.

.Heavy Rain...
Given recent rainfall from southwest into central Oklahoma, it
will not take much additional rain to result in flooding problems.
Although brief in nature, heavy rain associated with thunderstorms
could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances continue through the rest of the week,
gradually shifting southward by Friday into the weekend.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through much of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:30 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more4 hr
Jun 28, 8:55 PM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
Jun 28, 9:05 PM CDTAreal Flood AdvisoryOUNHughes, Seminole3 hr
Jun 28, 9:44 PM CDTFlash Flood WarningOUNLincoln, Pottawatomie6 hr
Jun 28, 11:21 PM CDTRiver Flood WarningOUNPayne15 hr
Jun 28, 11:38 PM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie21 hr
Jun 29, 12:48 AM CDTAreal Flood AdvisoryOUNPayne3 hr
Jun 29, 7:34 AM CDTAreal Flood WarningOUNLincoln, Payne, Pottawatomie, Seminole18 hr
Jun 29, 7:44 AM CDTAreal Flood WarningOUNCaddo, Comanche, Kiowa, Tillman11 hr
Jun 29, 8:09 AM CDTRiver Flood AdvisoryOUNKingfisher, Logan24 hr
Jun 29, 8:31 AM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer29 hr
Jun 29, 8:39 AM CDTRiver Flood AdvisoryOUNGarvin25 hr
Jun 29, 1:04 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Jun 29, 1:55 PM CDTRiver Flood AdvisoryOUNPayne19 hr
Jun 29, 4:23 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma3 hr
Jun 29, 4:23 PM CDTSpecial Weather StatementOUNCleveland22 min
Jun 29, 5:03 PM CDTAreal Flood WarningOUNAlfalfa, Blaine, Canadian, Garfield, Kingfisher, Major3 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.